California, 2019Winter Storm and Heavy Snow in California, February 8 to 10, 2019
February 8 to 10, 2019 · NWS EKA · 51 events in 10 counties and zones
The next in a series of cold upper lows moved south-southwest out of British Columbia and along the Washington, Oregon, and northern California coast. Numerous showers developed with this low, producing mountain snow and small hail along the coast.
Every event with a place to put it; 44 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 51
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The next in a series of cold upper lows moved south-southwest out of British Columbia and along the Washington, Oregon, and northern California coast. Numerous showers developed with this low, producing mountain snow and small hail along the coast.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before the first event at Feb 8, 2:46 PM PST, 8 hours 14 minutes earlier.
Area forecast discussion, Feb 8, 2:46 PM PST, 8 hours 14 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
246 PM PST Fri Feb 8 2019
.SYNOPSIS...Light showers occurring over southern Mendocino County
will dissipate this evening. Meanwhile, a cold storm system will
move south across the region tonight through Sunday. This system
will yield heavy snow across the mountains and small hail along
the coast. Additional episodes of high elevation snow and low-
elevation rain are likely during the next work week.
&&
.DISCUSSION...A weak upper low was in the process of moving
onshore in the vicinity of the Bay Area Friday afternoon. A zone
of enhanced ascent was occurring north and east of the low, and
was aiding in trace amounts of precipitation over Sonoma and
southern Mendocino Counties. Model guidance indicates that
precipitation will come to an end this evening as the upper low
fills and departs eastward. However, a stronger and much colder
upper low (characterized by 700 mb temperatures from -14 to -22 C)
is forecast to move from coastal WA this evening south across
coastal OR by Saturday afternoon.
As that occurs, bands of showers will spread south and east
across NWRN CA. Hi-res model guidance indicates initial activity
will enter Del Norte County by 12Z Saturday, and then fill
southward across the remainder of the CWA Saturday morning and
afternoon. Precipitation rates are forecast to peak over the
mountains near 21Z Saturday...and will be collocated with freezing
levels ranging from 1000 feet over Del Norte County, to 3000 feet
over Mendocino County. Later Saturday night, a second wave of
heavier precipitation rates is forecast to occur over the coast
mountains. That round of precipitation will be occurring amidst
freezing levels ranging from 500 feet over Del Norte County to
1500 feet in Mendocino County. These trends continue to support
the inherited Winter Storm Warning valid for elevations above 2500
feet Saturday night through Sunday morning, where 5 to 15 inches
of snow (locally higher) are anticipated. Please refer to that
product for more information.
In addition, steep lapse rates will support weak CAPE that will
favor heavy showers and isolated thunderstorms, some of which may
yield accumulating graupel and hail along the coast Saturday
through Sunday due to the very cold deep-layer airmass. A winter
weather advisory may ultimately be required for coastal locations
due to the potential for hazardous driving conditions produced by
hail/graupel accumulations.
Otherwise, latest model guidance shows the upper wave moving
inland across NRN CA by midday Sunday. This should lead to rapid
shower dissipation during Sunday afternoon. Thereafter, a second
frontal system is forecast to impact the region Sunday night into
Monday...a third Monday night through Wednesday...and then a
fourth Thursday night through the weekend. All of these systems
will have the potential to produce impactful snowfall across the
mountains, locally moderate rain at low elevations, and perhaps
small hail along the coast.
JMG
&&
.AVIATION...VFR conditions have dominated today for coastal
terminals as a system moves to the south of Point Arena. Light
rain is still possible across the southern half of Mendocino
county this evening, but conditions are expected to stay mostly
VFR since a bulk of the rainfall should pass to the south of
Ukiah. Later tonight, winds should switch to northerly across the
region as another short wave tracks south along the coast. Showery
precipitation with intermittent MVFR to possibly IFR conditions
are expected starting late tonight and early tomorrow morning in
Del Norte county, then spreading southerly as the morning
progresses. /TDJ
&&
.MARINE...Fairly light wind field is being observed this
afternoon across the coastal waters...despite the presence of a
fairly strong low pressure system. Generally southeast winds
blowing toward the low over the southern waters with west and
southwest across the norther waters. Winds speeds are generally
under 30 mph across all waters. Winds will weaken a bit through
this afternoon and evening. Westerly winds will develop by
Saturday afternoon across all waters and are forecast to increase
across all coastal zones. These strong westerlies will persist
through early on Sunday. West to southwest winds are expected to
continue through early Tuesday, with southerlies then redeveloping
across the coastal waters. Southerlies will persist through
Wednesday morning. A series of west to northwest swells will
impact the coastal waters over the next week. The next mid-period
northwest swell will move through waters later today and peak
around 13 feet at 12 seconds early on Sunday. A long- period
northwest swell will move through the waters on Saturday and peak
around 7 to 8 feet at 19 seconds early on Sunday. Additionally,
short-period wind driven westerly waves are forecasted to develop
in response to the increasing westerlies late on Saturday.
Combined seas will come down through today, but will come up again
on Saturday.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Winter Storm Warning from 4 AM Saturday to 4 PM PST Sunday for
CAZ106>108-111.
Winter Storm Warning from 10 PM this evening to 4 PM PST Sunday
for CAZ102-105.
NORTHWEST CALIFORNIA COASTAL WATERS...None.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Feb 8, 3:48 AM PST, 19 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
348 AM PST Fri Feb 8 2019
CAZ101-103-104-109-110-112-113-091200-
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Mendocino Coast-Northwestern Mendocino Interior-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
348 AM PST Fri Feb 8 2019
This hazardous weather outlook is for northwest California.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
A cold storm system will enter the region over the weekend. Snow
levels will subsequently lower from 2000-3000 feet on Saturday to
500-1500 feet on Sunday. Hazardous travel conditions will be likely
due to heavy snow occurring across the mountains, and small hail
occurring along the coast.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
CAZ102-105-091200-
Del Norte Interior-Northern Humboldt Interior-
348 AM PST Fri Feb 8 2019
...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
PST SUNDAY...
This hazardous weather outlook is for northwest California.
.DAY ONE...Today and tonight.
Snow is expected to begin falling overnight tonight at elevations
near and above roughly 2500 feet.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Snow levels will subsequently lower from 2000-3000 feet early
Saturday to 500-1500 feet on Sunday. Hazardous travel conditions will
be likely due to heavy snow occurring across the mountains, and
small hail occurring along the coast.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
CAZ106>108-111-091200-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Northeastern Mendocino Interior-
348 AM PST Fri Feb 8 2019
...WINTER STORM WARNING IN EFFECT FROM 4 AM SATURDAY TO 4 PM PST
SUNDAY...
This hazardous weather outlook is for northwest California.
.DAY ONE...Today and tonight.
No hazardous weather is currently expected.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
A cold storm system will enter the region over the weekend. Snow
levels will subsequently lower from 2000-3000 feet on Saturday to
500-1500 feet on Sunday. Hazardous travel conditions will be likely
due to heavy snow occurring across the mountains, and small hail
occurring along the coast.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Event by event
33 winter weather, 15 winter storm, 2 heavy snow, 1 hail. Local standard time, as filed.
Winter Weather, Coastal Del Norte
- When
- February 8, 11:00 PM PST to February 9, 9:43 AM PST
- Where
- Coastal Del Norte forecast zone
- Reported by
- Public
- Coordinates
- 41.745, -123.958 (the zone’s center; the record gives no point)
Measured 0.5 inches of snow at an elevation of 127 feet.
Winter Weather, Southern Humboldt Interior
- When
- February 9, 2:00 AM PST to 8:30 AM PST
- Where
- Southern Humboldt Interior forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
Two inches of snow. Elevation 2625 feet.
Winter Weather, Southern Trinity
- When
- February 9, 2:00 AM PST to 8:52 AM PST
- Where
- Southern Trinity forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.651, -123.113 (the zone’s center; the record gives no point)
Two inches of snow. Elevation 3099 feet.
Winter Weather, Northern Trinity
- When
- February 9, 2:00 AM PST to 10:20 AM PST
- Where
- Northern Trinity forecast zone
- Reported by
- Trained Spotter
One inch of snow. Elevation 1257 feet.
Winter Storm, Northern Humboldt Coast
- When
- February 9, 2:00 AM PST to February 10, 5:00 AM PST
- Where
- Northern Humboldt Coast forecast zone
- Reported by
- Public
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
Social media report of 4 inches of storm total snow near Fickle Hill in Arcata at an elevation of 300 feet.
Winter Weather, Northern Humboldt Coast
- When
- February 9, 2:00 AM PST to February 10, 1:49 AM PST
- Where
- Northern Humboldt Coast forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
Report of 1.5 inches of snow.
Winter Storm, Northern Humboldt Coast
- When
- February 9, 2:00 AM PST to February 10, 5:30 AM PST
- Where
- Northern Humboldt Coast forecast zone
- Reported by
- Public
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
Report of 5.5 inches of snow near Hewitt Road in McKinleyville.
Winter Weather, Coastal Del Norte
- When
- February 9, 2:00 AM PST to February 10, 12:19 AM PST
- Where
- Coastal Del Norte forecast zone
- Reported by
- Public
- Coordinates
- 41.745, -123.958 (the zone’s center; the record gives no point)
Two inches of snow at an elevation of 200 feet.
Winter Weather, Northern Humboldt Coast
- When
- February 9, 2:00 AM PST to 11:49 PM PST
- Where
- Northern Humboldt Coast forecast zone
- Reported by
- Public
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
Measured 1.2 inches of heavy wet snow.
Winter Weather, Northern Humboldt Coast
- When
- February 9, 2:00 AM PST to February 10, 7:15 AM PST
- Where
- Northern Humboldt Coast forecast zone
- Reported by
- Public
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
Winter Weather, Northwestern Mendocino Interior
- When
- February 9, 2:00 AM PST to February 10, 7:15 AM PST
- Where
- Northwestern Mendocino Interior forecast zone
- Reported by
- Public
- Coordinates
- 39.434, -123.432 (the zone’s center; the record gives no point)
Estimated 3 inches of snow.
Winter Weather, Northern Humboldt Coast
- When
- February 9, 2:00 AM PST to February 10, 7:32 AM PST
- Where
- Northern Humboldt Coast forecast zone
- Reported by
- Public
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
Estimated one inch of snow at an elevation of 270 feet.
Heavy Snow, Northern Humboldt Coast
- When
- February 9, 2:00 AM PST to February 10, 7:15 AM PST
- Where
- Northern Humboldt Coast forecast zone
- Reported by
- Public
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
Estimate 4 inches at an elevation of 200 feet.
Winter Weather, Northwestern Mendocino Interior
- When
- February 9, 2:00 AM PST to February 10, 7:45 AM PST
- Where
- Northwestern Mendocino Interior forecast zone
- Reported by
- Public
- Coordinates
- 39.434, -123.432 (the zone’s center; the record gives no point)
Estimated three inches of snow at an elevation of 1000 feet.
Winter Weather, Coastal Del Norte
- When
- February 9, 2:00 AM PST to February 10, 5:00 AM PST
- Where
- Coastal Del Norte forecast zone
- Reported by
- Public
- Coordinates
- 41.745, -123.958 (the zone’s center; the record gives no point)
Estimated 1.8 inches at an elevation of 50 feet.
Winter Weather, Northern Humboldt Coast
- When
- February 9, 2:00 AM PST to February 10, 12:01 AM PST
- Where
- Northern Humboldt Coast forecast zone
- Reported by
- Public
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
Estimated one inch of snow three blocks south of Humboldt State University at an elevation of 100 feet.
Winter Weather, Mendocino Coast
- When
- February 9, 2:00 AM PST to February 10, 6:00 AM PST
- Where
- Mendocino Coast forecast zone
- Reported by
- Public
- Coordinates
- 39.434, -123.432 (the zone’s center; the record gives no point)
Estimated half inch of snow at an elevation of 300 feet.
Winter Weather, Northern Humboldt Coast
- When
- February 9, 2:00 AM PST to February 10, 3:30 AM PST
- Where
- Northern Humboldt Coast forecast zone
- Reported by
- Public
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
Estimated 5.5 inches of snow at Azaela Hill. Elevation 350 feet.
Heavy Snow, Southern Humboldt Interior
- When
- February 9, 2:00 AM PST to February 10, 8:18 AM PST
- Where
- Southern Humboldt Interior forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
Measured 17 inches of snow at an elevation of 2700 feet.
Winter Weather, Northwestern Mendocino Interior
- When
- February 9, 2:00 AM PST to February 10, 8:19 AM PST
- Where
- Northwestern Mendocino Interior forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.434, -123.432 (the zone’s center; the record gives no point)
Estimated 5.5 inches of snow at an elevation of 2000 feet.
Winter Weather, Northern Humboldt Coast
- When
- February 9, 2:00 AM PST to February 10, 6:23 AM PST
- Where
- Northern Humboldt Coast forecast zone
- Reported by
- Public
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
Estimated 0.5 inch of snow. Elevation 75 feet.
Winter Weather, Southern Trinity
- When
- February 9, 2:00 AM PST to February 10, 8:35 AM PST
- Where
- Southern Trinity forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.651, -123.113 (the zone’s center; the record gives no point)
Measured 6 inches of snow. Elevation 3000 feet.
Winter Weather, Northern Humboldt Coast
- When
- February 9, 2:00 AM PST to 11:59 PM PST
- Where
- Northern Humboldt Coast forecast zone
- Reported by
- Public
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
Estimated 1 inch of snow. Elevation 10 feet.
Winter Weather, Northwestern Mendocino Interior
- When
- February 9, 2:00 AM PST to February 10, 8:48 AM PST
- Where
- Northwestern Mendocino Interior forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.434, -123.432 (the zone’s center; the record gives no point)
Estimated 3 inches of snow. Elevation 1500 feet.
Winter Weather, Northern Humboldt Coast
- When
- February 9, 2:00 AM PST to February 10, 12:30 AM PST
- Where
- Northern Humboldt Coast forecast zone
- Reported by
- NWS Employee
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
Estimated 1.2 inches of snow. Tree branches breaking due to heavy wet snow. Elevation 200 feet.
Winter Storm, Northwestern Mendocino Interior
- When
- February 9, 2:00 AM PST to 11:00 PM PST
- Where
- Northwestern Mendocino Interior forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.434, -123.432 (the zone’s center; the record gives no point)
Report of 18 inches of snow at an elevation of 3750 feet.
Winter Weather, Southern Humboldt Interior
- When
- February 9, 2:00 AM PST to February 10, 8:14 AM PST
- Where
- Southern Humboldt Interior forecast zone
- Reported by
- Public
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
Social media report of 2 inches at an elevation of 530 feet.
Winter Weather, Northwestern Mendocino Interior
- When
- February 9, 2:00 AM PST to February 10, 8:19 AM PST
- Where
- Northwestern Mendocino Interior forecast zone
- Reported by
- Public
- Coordinates
- 39.434, -123.432 (the zone’s center; the record gives no point)
Social media report of 1 inch at an elevation of 1500 feet.
Winter Weather, Northern Humboldt Coast
- When
- February 9, 2:00 AM PST to February 10, 8:30 AM PST
- Where
- Northern Humboldt Coast forecast zone
- Reported by
- NWS Employee
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
Report of 1.6 inches at an elevation of 200 feet. Some snow did melt prior to measurement.
Winter Weather, Coastal Del Norte
- When
- February 9, 2:00 AM PST to February 10, 1:00 AM PST
- Where
- Coastal Del Norte forecast zone
- Reported by
- Public
- Coordinates
- 41.745, -123.958 (the zone’s center; the record gives no point)
Social media report of 1 inch of snow at an elevation of 20 feet.
Winter Weather, Northern Trinity
- When
- February 9, 2:00 AM PST to February 10, 9:47 AM PST
- Where
- Northern Trinity forecast zone
- Reported by
- Public
Report of 1 inch of snow at an elevation of 1900 feet.
Winter Storm, Northern Humboldt Coast
- When
- February 9, 2:00 AM PST to February 10, 9:45 AM PST
- Where
- Northern Humboldt Coast forecast zone
- Reported by
- Public
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
Social media report of 2 inches of snow at an elevation of 60 feet.
Winter Weather, Southern Humboldt Interior
- When
- February 9, 2:00 AM PST to February 10, 10:00 AM PST
- Where
- Southern Humboldt Interior forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
Report of 3 inches of snow at an elevation of 415 feet.
Winter Storm, Northern Humboldt Coast
- When
- February 9, 2:00 AM PST to February 10, 10:38 AM PST
- Where
- Northern Humboldt Coast forecast zone
- Reported by
- NWS Employee
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
Report of 2 inches of snow at an elevation of 100 feet.
Winter Storm, Northern Humboldt Coast
- When
- February 9, 2:00 AM PST to 11:18 PM PST
- Where
- Northern Humboldt Coast forecast zone
- Reported by
- Public
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
Report of 4 inches of snow at an elevation of approximately 300 feet. Numerous tree branches were also broken due to the weight of the snow.
Winter Weather, Del Norte Interior
- When
- February 9, 2:00 AM PST to February 10, 5:00 AM PST
- Where
- Del Norte Interior forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 41.745, -123.958 (the zone’s center; the record gives no point)
Report of 4 inches of snow at an elevation of approximately 400 feet. Numerous tree branches were also downed leading to a partial closure of highway 199.
Winter Storm, Northern Trinity
- When
- February 9, 2:00 AM PST to February 10, 9:33 AM PST
- Where
- Northern Trinity forecast zone
- Reported by
- Law Enforcement
Report of 6 inches of snow at an elevation of 600 feet.
Winter Weather, Northern Trinity
- When
- February 9, 2:00 AM PST to February 10, 7:56 AM PST
- Where
- Northern Trinity forecast zone
- Reported by
- Law Enforcement
Report of 3.0 inches of snow at an elevation of approximately 1400 feet.
Winter Storm, Northwestern Mendocino Interior
- When
- February 9, 2:00 AM PST to February 10, 10:13 AM PST
- Where
- Northwestern Mendocino Interior forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 39.434, -123.432 (the zone’s center; the record gives no point)
Report of 6.0 inches of snow at an elevation of approximately 1650 feet.
Winter Weather, Northern Trinity
- When
- February 9, 2:00 AM PST to February 10, 10:00 AM PST
- Where
- Northern Trinity forecast zone
- Reported by
- Public
Report of 0.5 inches of snow at an elevation of 2440 feet.
Winter Weather, Southern Trinity
- When
- February 9, 2:00 AM PST to February 10, 10:00 AM PST
- Where
- Southern Trinity forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.651, -123.113 (the zone’s center; the record gives no point)
Report of 2.5 inches of snow at an elevation of 2488 feet.
Winter Weather, Southwestern Humboldt
- When
- February 9, 2:00 AM PST to February 10, 10:00 AM PST
- Where
- Southwestern Humboldt forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
Report of 0.5 inches of snow at an elevation of 2026 feet.
Winter Storm, Southern Humboldt Interior
- When
- February 9, 2:00 AM PST to February 10, 10:00 AM PST
- Where
- Southern Humboldt Interior forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
Report of 6.0 inches of snow at an elevation of 1527 feet.
Winter Storm, Southern Humboldt Interior
- When
- February 9, 2:00 AM PST to February 10, 10:00 AM PST
- Where
- Southern Humboldt Interior forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
Report of 6.0 inches of snow at an elevation of 2160 feet.
Winter Storm, Southern Humboldt Interior
- When
- February 9, 2:00 AM PST to February 10, 1:00 PM PST
- Where
- Southern Humboldt Interior forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
Report of 6.0 inches of snow at an elevation of 1837 feet.
Winter Weather, Southern Humboldt Interior
- When
- February 9, 2:00 AM PST to February 10, 1:00 PM PST
- Where
- Southern Humboldt Interior forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
Report of 7.0 inches of snow at an elevation of 2463 feet.
Winter Storm, Southern Humboldt Interior
- When
- February 9, 2:00 AM PST to February 10, 12:30 PM PST
- Where
- Southern Humboldt Interior forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
Storm total snowfall of 12 inches, with 8 inches falling in the past 24 hours, elevation 2244 feet.
Winter Storm, Northern Trinity
- When
- February 9, 2:00 AM PST to February 10, 4:00 PM PST
- Where
- Northern Trinity forecast zone
- Reported by
- Public
Storm total snowfall of 11.5 inches at an elevation of 1500 feet.
Winter Storm, Southern Humboldt Interior
- When
- February 9, 2:00 AM PST to 5:40 PM PST
- Where
- Southern Humboldt Interior forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
Estimated 8 inches of storm total snow. Elevation 2625 feet.
Hail, Humboldt
- When
- February 9, 7:40 PM PST to 7:46 PM PST
- Where
- Humboldt County, 1.48 mi SSW of Mc Kinleyville
- Measured
- 0.25 in hail
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 40.930, -124.110
Hail covered roadway led to several vehicle accidents.
Winter Storm, Southern Humboldt Interior
- When
- February 9, 10:00 PM PST to February 10, 12:00 PM PST
- Where
- Southern Humboldt Interior forecast zone
- Reported by
- Public
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
Report of 5.0 inches from Fickle Hill at an elevation of 1400 feet. Snow also led to a 14 hour power outage.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in Oregon, February 8 to 9, 20191 death · 2 injured · 8 events
- Blizzard and Heavy Snow in Washington, February 8 to 10, 2019$2.2 million · 7 events
- Heavy Snow in California, February 8 to 10, 2019$200,000 · 5 events
- Blizzard and Heavy Snow in Idaho, February 8 to 9, 2019$80,000 · 52 kt wind · 11 events
- High Wind and Strong Wind in Massachusetts, February 8 to 9, 2019$70,000 · 58 kt wind · 11 events
- Flooding in Indiana, February 8 to 28, 2019$65,000 · 9 events
- Flooding and Strong Wind in New York, February 8 to 9, 2019$26,000 · 26 events
- High Wind in New York, February 8, 2019$35,000 · 54 kt wind · 6 events
- Extreme Cold in South Dakota, February 8, 201923 events
- Winter Weather in Louisiana, February 8 to 9, 201917 events
- Avalanche and Heavy Snow in Washington, February 8 to 9, 201914 events
- Extreme Cold in Minnesota, February 8, 201913 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 806862, 806574, 806575, 806576, 806578, 806579, 806580, 806581, 806582, 806583, 806588, 806590, 806591, 806592, 806594, 806605, 806606, 806607, 806608, 806609, 806610, 806611, 806612, 806613, 806614, 806615, 806616, 806617, 806618, 806619, 806620, 806623, 806624, 806625, 806627, 806628, 806629, 806636, 806638, 806639, and more.